Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Embedding of a Banach algebra $A$ into $L(A')$

Author: Etienne Desquith
Journal: Proc. Amer. Math. Soc. 124 (1996), 2773-2778
MSC (1991): Primary 46H15
MathSciNet review: 1327005
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a Banach space $X$, we have shown in 1994 that a product can be defined on it in such a way that the resulting Banach algebra is isomorphic to a compact subalgebra of the algebra $L(X')$ of all bounded linear operators on the topological dual $X'$ of $X$. Our purpose here is to prove that, more generally, any Banach algebra $A$ admitting a left approximate identity, is isomorphic to a subalgebra of $L(A')$, the isomorphism being isometric, provided the approximate identity is bounded by 1. As a consequence, we get a factorization through $L(A')$, of the elements in $A'$.

References [Enhancements On Off] (What's this?)

  • 1. F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, New York, 1973. MR 54:11013
  • 2. E. Desquith, Structures d'algèbre de Banach sur le dual topologique d'un espace de Banach et applications, Thèse de Doctorat D'Etat, Université d'Abidjan (FAST), 1992.
  • 3. ------, Sur quelques propriétés de certaines algèbres de Banach dont tout sous-espace vectoriel est un idéal, Algebras, Groups and Geometries (AGG), vol. 11, no. 3, 1994, pp. 309--327. MR 95k:46076
  • 4. J. Dixmier, Les $C^*$ -algèbres et leurs représentations, Gauthier-Villars, Paris, 1964. MR 30:1404
  • 5. L. Narici and E. Beckenstein, Topological vector spaces, Marcel Dekker, New York, 1985. MR 87c:46003

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H15

Retrieve articles in all journals with MSC (1991): 46H15

Additional Information

Etienne Desquith
Affiliation: Institut de Recherches Mathématiques (IRMA), 08 BP 2030 Abidjan 08, Cote D’Ivoire

Received by editor(s): September 29, 1994
Received by editor(s) in revised form: March 13, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society